Don’t Use Oral Liquid Docusate Stool Softener in Any Patient, CDC Warns

From Medscape:

US health officials are continuing to investigate a multistate outbreak of infections caused by Burkholderia cepacia complex possibly linked to contaminated oral liquid docusate stool softener products.

In its July 8 update, the Centers for Disease Control and Prevention (CDC) advised against treating any patient with oral liquid docusate products.

According to the CDC, as of July 8, 47 B cepacia complex cases have been confirmed by molecular typing to match one of two outbreak strain types identified from healthcare facilities in five states. The CDC is also looking into reports of possible cases from additional states.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: